MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS
Model Number 104232
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that when started using a shower bag, water had entered the bag, so it was replaced.There was no fluid ingress/damage of any components contained in the shower bag.The bag was used properly during bathing.
 
Additional Manufacturer Narrative
Section d4 - primary unique device identification (udi) number: corrected.Section g2 - report source: corrected.Manufacturer's investigation conclusion: the reported event of fluid ingress in the shower bag was not confirmed via evaluation of the returned heartmate gogear shower bag.The shower bag was visually inspected, and no visible damage or fluid ingress was observed.The bag was mounted in the sink and water was poured onto the bag for an extended period.The bag was then opened and visually inspected, and no evidence of fluid ingress was noted.The provided information indicated there was no fluid ingress or damage on any components contained in the bag, and the bag was used properly during bathing.A root cause for the reported event was not conclusively determined through this analysis.The device history records were reviewed, and the records reveal that the heartmate gogear shower bag was manufactured in accordance with manufacturing and qa specifications.The heartmate 3 instruction for use was available for use at the time of the event.Section 6, entitled ¿patient care and management¿, provides instruction on how to assemble and use the heartmate gogear shower bag to ensure all components within the bag are protected from exposure to water.This section also instructs the user to not submerge the shower bag in water.The heartmate 3 patient handbook which was available for use at the time of the event, cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21255973
Report Number2916596-2025-00670
Device Sequence Number9117176
Product Code DSQ
UDI-Device Identifier00813024011149
UDI-Public(01)00813024011149(10)10137953(11)240108
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number104232
Device Catalogue Number104232
Device Lot Number10137953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale
Patient Weight50 KG